Bloated.. Abdominal Cramps...Constipated ... Passing Wind 😷

Started first chemo last Friday. Side effects were going well until I developed severe Abdominal cramps which lead me to be hospitalised for 2days. Oncologist feels there could be possible ulcers, acid reflux or the chemo has affected the mucus membranes of the lining of stomach.

Since discharged ive felt really bloated and passing alot... n i mean alot of wind. Has anyone else experienced this. I've since read up on it and this seems to be a fairly common side effect... Its so true when you're told to expect the unexpected.

In all fairness im glad to say my response to the initial chemo is way better than expected. Not everyone is the same so you just have to go with the flow and take each day as it comes.

The constipation is really bad and I'm uncomfortable all the time following an extremely excruciating bowel movement. I tried prune juice since that and on that note I'll say no more.. from one extreme to the next is all I can say. Was given Movicol to take but really not too keen on it so I'll stick to the prune juice on a regular basis cos one good dose seemed to have done the job.

11 Replies

  • Ooohhh I feel your pain... for the wind try rennie deflatine. Look out for mouth ulcers as I also developed oral mucositis, sores absolutely covered every mm of the inside of my mouth. The pain was excruciating. Regularly rinse with salt water. Eat fruit regularly and drink a lot of water to keeo things loose. All the best with your treatment. Lainey66 xz

  • Thank u Lainey66

    I regularly rinse my mouth out with an antibacterial mouth wash they gave me. Felt a few sore areas that always seem to have gone by morning. So I'm keeping my fingers crossed things don't get any worst with those.

  • Omg......... I have been experiencing the same discomfort and have been terrified. Oncologist initially thought I had kidney stones??? But constantly feel bloated with cramping in my abdomen and lower back pain. No constipation but I eat loads of fruit? Have been terrified and constantly worry that there's something more sinister at work?

  • Thanks EW03-03

    I've been thinking the same thing. Your mind runs wild with the slightest thing going on inside you.

  • You poor thing, please accept my sympathies. That Movicol is something else! You are doing the right thing taking prune juice or you could take meta musil as well. I made poached pear purée which helped too. My husband just had knee surgery as I was being diagnosed with breast cancer. They gave him Movicol and I researched the active ingredients which is basically anti freeze and it can strip your stomach of its mucous membrane. Go figure why they would give that to a sick personality, or any person. Good luck Bajan. I'll be thinking of you. 🌺

  • Bless you I've been there!! As the others have said drink plenty including herbal teas. I found a peppermint and licuorice one that helps. I found movicol actually made my bloating worse senna at night helped me. Hope it gets better xx

  • yes,I also had the stomach cramps and constipation,I think the movicol helps my doctor said take senokot at night and movicom in morning and up to 8 sachets.After my first 2 chemo the bowel thing and cramps got easier but you need to take something for the constipation to keep it all moving.I sympathise with you I Can remember what it's like.Good luck hope it gets easier.luv Vicky.x

  • I can sympathise...I was told that constipation can be an issue with the chemo and yes I suffered the first couple of sessions, also bad indigestion. I was told to use sennakot which helped. Hopefully things will settle down soon. Good luck with the rest of your treatment x

  • When I was having chemo I took senna tablets for the first few days and stopped again after I'd "been" which worked out fine for me

  • I had the same problem for my first round of chemo. I found if I started taking MiraLAX the day before my chemo I was able to avoid a lot of the intestinal discomfort and constipation. MiraLAX is gentle and takes about 3 days to work. As soon as I was past the intense constipation stage I stopped the MiraLAX. Of course, also load up on fruits and vegetables.

  • Hi, I had abdo cramps too although not as severe as yours. MacMillan nurse told me to try peppermint tea which helped. Worth a try. Good luck with the rest of your treatment x